MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT
Model Number G38482
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Niu stent, superficial femoral artery, drug-eluting.
 
Event or Problem Description
Complaint received from dm via e-mail on (b)(6) 2021.As reported to customer relations: "stenting the sfa.Was able to roll the wheel back a little bit then heard a "snapping" noise.About 10mm of the 120mm stent was exposed at this point.Opened up the handle to try and bypass the wheel and manually pull the internal metal wire that runs inside the length of the zptx deployment system.This was not successful.They then tried to pull the whole system up into the sheath.So here they are pulling on the deployment system and pushing the sheath in.This caused the stent to fracture and the exposed 10mm (approximately) to be left behind in the sfa.While the remainder of the stent and deployment system, was then removed from the sheath." additional information provided by dm on (b)(6) 2021: "i¿d also like to get a zero dollar replacement sent out to replace this stent.Below is the info i have on the stent in question product description: zilver ptx stent 6mm x 120 mm 6fr, g38482, lot#c1656615, expiration:3-11-21".Additional information provided by dm on 02mar2021: "how was the procedure completed? yes.Additional information provided by dm on 09mar2021: "how was the procedure completed? they completed the procedure by placing a zptx stent over the fractured zptx stent.They then used a angioplasty balloon to post dilate both stents." patient outcome: did any section of the device remain inside the patient¿s body? yes.If yes, please describe."the partial stent was then stented over with another zptx stent.This whole area was then ballooned, the ballooning went fine, the balloon did not pop." was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no please specify adverse effects and provide details.Patient/event info notes: did any section of the device remain inside the patient¿s body? yes.If yes, please describe."the partial stent was then stented over with another zptx stent.This whole area was then ballooned, the ballooning went fine, the balloon did not pop." was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11562898
Report Number3005580113-2021-00049
Device Sequence Number4297431
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)210311(10)C1656615
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2021
Report Date (Section F) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC1656615
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/23/2021
Event Location Hospital
Date Report to Manufacturer03/24/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight85